Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 112, NWS Birmingham, AL

May 2, 20094 counties in Alabama

NWS Birmingham, AL issued this tornado warning at May 2, 2009, 8:19 PM CDT for 4 counties in Alabama. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2009, 8:19 PM CDT (01:19 UTC)
Expired
May 2, 2009, 9:00 PM CDT
In force
41 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Blount County, AL, Jefferson County, AL, St. Clair County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 81 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 2:55 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2009-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2009-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.1
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 030119
TORBMX
ALC009-073-115-127-030200-
/O.NEW.KBMX.TO.W.0112.090503T0119Z-090503T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
819 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  BLOUNT COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...ONEONTA...CLEVELAND...BLOUNTSVILLE...
  NORTHEASTERN JEFFERSON COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF GARDENDALE...
  WEST CENTRAL ST. CLAIR COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF SPRINGVILLE...
  EXTREME EAST CENTRAL WALKER COUNTY IN CENTRAL ALABAMA...

* UNTIL 900 PM CDT

* AT 813 PM CDT...THE NATIONAL WEATHER SERVICE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR WARRIOR...OR 11
  MILES NORTH OF GARDENDALE...MOVING EAST AT 20 MPH.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTH OF BLOUNT SPRINGS BY 830 PM CDT...
  TRAFFORD BY 835 PM CDT...
  COUNTY LINE AND 6 MILES SOUTH OF HAYDEN BY 840 PM CDT...
  DALLAS BY 850 PM CDT...
  LOCUST FORK...7 MILES SOUTH OF FAIRVIEW...7 MILES SOUTHWEST OF
  ALLGOOD AND 9 MILES SOUTH OF NECTAR BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.

&&

LAT...LON 3393 8642 3368 8643 3365 8692 3388 8700
      3388 8699 3387 8698 3387 8694 3391 8693
      3392 8692 3395 8684 3396 8680 3405 8671
      3416 8650
TIME...MOT...LOC 0118Z 259DEG 16KT 3382 8683

$$

KSL
3 follow-up statements
000 
WWUS54 KBMX 030131
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
831 PM CDT SAT MAY 2 2009

ALC127-030141-
/O.CAN.KBMX.TO.W.0112.000000T0000Z-090503T0200Z/
WALKER AL-
831 PM CDT SAT MAY 2 2009

...THE TORNADO WARNING FOR EXTREME EAST CENTRAL WALKER COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.

LAT...LON 3393 8642 3368 8643 3370 8684 3381 8690
      3383 8690 3386 8691 3388 8689 3391 8688
      3392 8686 3395 8684 3396 8680 3405 8671
      3416 8650
TIME...MOT...LOC 0131Z 259DEG 16KT 3382 8680

$$

ALC009-073-115-030200-
/O.CON.KBMX.TO.W.0112.000000T0000Z-090503T0200Z/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
831 PM CDT SAT MAY 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BLOUNT...
WEST CENTRAL ST. CLAIR AND NORTHEASTERN JEFFERSON COUNTIES...

AT 830 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR WARRIOR...OR 11 MILES NORTH
OF GARDENDALE...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  TRAFFORD BY 840 PM CDT...
  COUNTY LINE BY 845 PM CDT...
  MOUNT OLIVE BY 850 PM CDT...
  DALLAS BY 855 PM CDT...
  REMLAP...CLEAR SPRINGS...LOCUST FORK AND 6 MILES NORTH OF VILLAGE
  SPRINGS BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.

&&

LAT...LON 3393 8642 3368 8643 3370 8684 3381 8690
      3383 8690 3386 8691 3388 8689 3391 8688
      3392 8686 3395 8684 3396 8680 3405 8671
      3416 8650
TIME...MOT...LOC 0131Z 259DEG 16KT 3382 8680

$$

KSL
000 
WWUS54 KBMX 030145
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
845 PM CDT SAT MAY 2 2009

ALC009-073-115-030200-
/O.CON.KBMX.TO.W.0112.000000T0000Z-090503T0200Z/
JEFFERSON AL-ST. CLAIR AL-BLOUNT AL-
845 PM CDT SAT MAY 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR CENTRAL
BLOUNT...WEST CENTRAL ST. CLAIR AND NORTHEASTERN JEFFERSON
COUNTIES...

AT 843 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR TRAFFORD...OR 12 MILES NORTH
OF GARDENDALE...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  MOUNT OLIVE BY 850 PM CDT...
  DALLAS...REMLAP...CLEAR SPRINGS AND LOCUST FORK BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA.

&&

LAT...LON 3393 8642 3376 8643 3375 8672 3382 8677
      3384 8684 3384 8679 3387 8678 3390 8680
      3392 8680 3393 8677 3396 8675 3405 8671
      3416 8650
TIME...MOT...LOC 0145Z 259DEG 16KT 3383 8673

$$

KSL
000 
WWUS54 KBMX 030149
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
849 PM CDT SAT MAY 2 2009

ALC073-030159-
/O.CAN.KBMX.TO.W.0112.000000T0000Z-090503T0200Z/
JEFFERSON AL-
849 PM CDT SAT MAY 2 2009

...THE TORNADO WARNING FOR NORTHEASTERN JEFFERSON COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM CDT SUNDAY MORNING FOR WEST CENTRAL ALABAMA.

LAT...LON 3379 8644 3378 8664 3382 8673 3384 8674
      3386 8676 3388 8674 3390 8674 3392 8674
      3393 8673 3395 8670 3402 8667 3416 8650
      3393 8642
TIME...MOT...LOC 0149Z 258DEG 18KT 3384 8669

$$

ALC009-115-030200-
/O.CON.KBMX.TO.W.0112.000000T0000Z-090503T0200Z/
ST. CLAIR AL-BLOUNT AL-
849 PM CDT SAT MAY 2 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR BLOUNT
AND WEST CENTRAL ST. CLAIR COUNTIES...

AT 848 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUES TO DETECT A
TORNADO.  THIS TORNADO WAS LOCATED NEAR COUNTY LINE...OR 13 MILES
SOUTHWEST OF CLEVELAND...MOVING EAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  DALLAS BY 855 PM CDT...
  REMLAP...CLEAR SPRINGS...LOCUST FORK AND 8 MILES SOUTHWEST OF
  FAIRVIEW BY 900 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR NORTHERN ALABAMA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
300 AM CDT SUNDAY MORNING FOR WEST CENTRAL ALABAMA.

&&

LAT...LON 3379 8644 3378 8664 3382 8673 3384 8674
      3386 8676 3388 8674 3390 8674 3392 8674
      3393 8673 3395 8670 3402 8667 3416 8650
      3393 8642
TIME...MOT...LOC 0149Z 258DEG 18KT 3384 8669

$$

KSL

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at May 2, 6:41 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 2, 6:41 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
641 PM CDT SAT MAY 2 2009

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...

FAIRLY WET PATTERN WILL REMAIN IN PLACE THROUGH THE FORECAST PERIOD.
CURRENTLY TWO SEPARATE BOUNDARIES ARE IN PLACE ACROSS THE SOUTHEAST.
THE FIRST...MORE SYNOPTIC SCALE...CONTINUES TO BE THE FRONTAL
BOUNDARY TO THE NORTH OF US. LOOKING AT RADAR...ANOTHER MCS HAS
DEVELOPED ALONG THAT BOUNDARY AND WILL SLOWLY WORK INTO THE WESTERN
PORTIONS OF THE AREA AND THEN SLIDE THROUGH MUCH OF CENTRAL ALABAMA
THIS AFTERNOON. AT THE SAME TIME A SECOND...MORE MESOSCALE BOUNDARY
HAS SET UP SHOP GENERALLY ALONG AND SOUTH OF AN ANNISTON TO SELMA
LINE. HERE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FIRE UP. BOTH
ROUNDS OF SHOWERS AND THUNDERSTORMS WILL HAVE THE POTENTIAL FOR
SEVERE WEATHER THIS AFTERNOON. THE MAIN THREATS FOR BOTH OF THESE
AREA WILL BE DAMAGING WINDS AND HAIL...ALTHOUGH AN ISOLATED TORNADO
CAN NOT BE RULED OUT AS DESCENT SHEAR SPREADS AS FAR SOUTH AS DALLAS
COUNTY.

ON SUNDAY...THE MAIN FRONTAL BOUNDARY WILL SLOWLY DRIFT SOUTHWARD
AND A SURFACE LOW WILL SWING UP AND ALONG THE BOUNDARY. AS THE FRONT
MOVES SOUTHWARD DURING THE DAY...SURFACE HEATING SHOULD LEAD TO A
QUITE UNSTABLE AIRMASS ACROSS CENTRAL ALABAMA. DAMAGING WINDS AND
HAIL WILL BE THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES CAN NOT
BE RULED OUT...ESPECIALLY THE CLOSER TO THE BOUNDARY A STORM FIRES
UP. RIGHT NOW...MODELS ARE INDICATING CAPE VALUES TO BE BETWEEN 700
AND 1500 J/KG...LIFTED INDEX VALUES OF -3 TO -5...PW OF 1.5 TO 2
INCHES. THE BIG QUESTION IS GOING TO BE TIMING. MODELS ARE HINTING
AT MAYBE SOME ISOLATED ACTIVITY SUNDAY AFTERNOON ACROSS CENTRAL AND
SOUTHERN SECTIONS OF THE STATE WITH THE MAIN LINE WORKING INTO
NORTHWESTERN SECTIONS BY LATE AFTERNOON. ACTIVITY WILL CONTINUE TO
BE ENHANCED THROUGH THE EVENING HOURS AS THE FRONT DRIFTS SOUTH.
MAIN CONCERN WITH THIS IS THAT SOME OF THE BETTER LIFT AND CHANCE
FOR SEVERE WEATHER WILL BE DURING THE LATE EVENING AND INTO THE
OVERNIGHT HOURS. CURRENTLY SPC HAS MOST OF CENTRAL ALABAMA UNDER A
SLIGHT RISK...SO STAY TUNED.

THE BOUNDARY SLIDES SOUTH BY TUESDAY...BUT THEN A NEW BOUNDARY WORKS
IN BY WEDNESDAY AND WILL STALL OUT ACROSS NORTHERN AND CENTRAL
ALABAMA.

&&

.AVIATION...18Z TAF DISCUSSION.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE IN FROM THE WEST
THIS EVENING AND WILL AFFECT SOME OF OUR NORTHERN TAF SITES. TEMPO
GROUPS WERE ADDED TO THE SITES WITH THE BEST CHANCE OF BEING
AFFECTED BY THESE STORMS. THE REST OF THE SITES WILL CARRY VC FOR
NOW. THE TEMPO GROUPS WERE BASED ON ESTIMATES OF WHEN THESE STORMS
WILL BE AT A PARTICULAR TIME. WILL CONTINUE TO MONITOR THE TRENDS
AND WILL ADJUST THE FORECAST AS NEEDED THROUGH OUT THE NIGHT.

IN ADDITION TO THESE STORMS...LOW CLOUDS WILL ONCE AGAIN BE A
PROBLEM. JUST LIKE THE LAST FEW DAYS...CLOUDS WILL DEVELOP JUST
BEFORE SUNRISE AND CONTINUE AT LEAST THROUGH 15Z. CEILINGS WILL
BEGIN TO LIFT SLOWLY AFTERWARD. WINDS ARE ALSO EXPECTED TO PICK UP
AND BECOME GUSTY IN THE AFTERNOON. ADDITIONAL STORMS ARE EXPECTED
TOMORROW...MAINLY AFTER 18Z.

10/ARM

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, May 2, 12:15 PM CDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1215 PM CDT SAT MAY 2 2009

ALZ011>015-017>050-031715-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1215 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A CHANCE OF STRONG TO SEVERE THUNDERSTORMS AND WIDESPREAD
HEAVY RAINFALL AFTER 2 PM ACROSS AREAS ALONG AND NORTH OF A
LIVINGSTON...TO CLANTON...TO LAFAYETTE LINE. THE PRIMARY THREAT WILL
BE DAMAGING STRAIGHT LINE WINDS AND HAIL.  SOUTH OF THIS
LINE...EXPECT ISOLATED SEVERE THUNDERSTORMS FROM 2 PM UNTIL 9
PM...WITH THE THREAT OF DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON THROUGH
MIDNIGHT SUNDAY NIGHT.  THE MAIN THREAT AT THIS TIME IS DAMAGING
STRAIGHT LINE WINDS AND LARGE HAIL...BUT ISOLATED TORNADOES CANNOT BE
RULED OUT.

STRONG THUNDERSTORMS ARE POSSIBLE AGAIN ON MONDAY AS A WEAK COLD
FRONT MOVES ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY TODAY AND AGAIN ON SUNDAY AND MONDAY.

In the hours before

Local storm report, May 2, 6:08 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
608 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     FUNNEL CLOUD     HAMILTON                34.14N 87.98W
05/02/2009                   MARION             AL   LAW ENFORCEMENT

            CR42 WITH PEA SIZE HAIL IN HAMILTON

0342 PM     HAIL             1 N PEARCES MILL        34.14N 87.84W
05/02/2009  E0.88 INCH       MARION             AL   PUBLIC

            NICKEL HAIL NEAR HWY 278/253

0422 PM     TSTM WND DMG     HAMILTON                34.14N 87.98W
05/02/2009                   MARION             AL   PUBLIC

            TREES DOWN

0449 PM     FUNNEL CLOUD     4 SE VERNON             33.72N 88.06W
05/02/2009                   LAMAR              AL   TRAINED SPOTTER

            NEAR CODY WITH WALL CLOUD

0502 PM     HAIL             3 W VERNON              33.76N 88.17W
05/02/2009  E1.00 INCH       LAMAR              AL   PUBLIC

0503 PM     FUNNEL CLOUD     3 W FAYETTE             33.69N 87.88W
05/02/2009                   FAYETTE            AL   PUBLIC

            NEAR MT VERNON HWY 18

0508 PM     HAIL             7 SW VERNON             33.69N 88.20W
05/02/2009  E1.75 INCH       LAMAR              AL   LAW ENFORCEMENT

            NEAR BAXTER

0512 PM     TORNADO          3 NW FAYETTE            33.72N 87.87W
05/02/2009                   FAYETTE            AL   LAW ENFORCEMENT

            TORNADO REPORTED BY TWO LAW ENFORCEMENT OFFICERS NEAR
            COUNTY RD 107 AND HWY 18

0530 PM     FUNNEL CLOUD     5 S VERNON              33.69N 88.11W
05/02/2009                   LAMAR              AL   PUBLIC

            UNCONFIRMED TORNADO ON HWY 17, SKYWATCHER REPORT

0538 PM     TSTM WND GST     7 SE VERNON             33.69N 88.03W
05/02/2009  E0.00 MPH        LAMAR              AL   LAW ENFORCEMENT

            TREES DOWN

0542 PM     HAIL             7 SE VERNON             33.69N 88.03W
05/02/2009  E1.00 INCH       LAMAR              AL   LAW ENFORCEMENT

            2MI NW KENNEDY

&&

STEFKOVICH
Local storm report, May 2, 6:47 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
647 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             3 SW BERRY              33.63N 87.64W
05/02/2009  E1.00 INCH       FAYETTE            AL   LAW ENFORCEMENT

            BERRY JUNCTION HWYS 13/18

&&

MBAER
Local storm report, May 2, 6:48 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
648 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             BERRY                   33.66N 87.61W
05/02/2009  E1.75 INCH       FAYETTE            AL   LAW ENFORCEMENT

&&

MBAER
Local storm report, May 2, 7:07 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
707 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FUNNEL CLOUD     JASPER                  33.85N 87.27W
05/02/2009                   WALKER             AL   EMERGENCY MNGR

            HWY 69

&&

MBAER
Local storm report, May 2, 7:41 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
741 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     TSTM WND DMG     PARRISH                 33.73N 87.28W
05/02/2009                   WALKER             AL   COUNTY OFFICIAL

            TREES DOWN ON HWY 269

&&

MBAER
Local storm report, May 2, 8:14 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
814 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FUNNEL CLOUD     WARRIOR                 33.81N 86.81W
05/02/2009                   JEFFERSON          AL   LAW ENFORCEMENT

            WARRIOR JASPER ROAD

&&

MBAER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 7:02 PM CDTTornado WarningBMXWalker43 min
May 2, 7:21 PM CDTSevere Thunderstorm WarningBMXBlount24 min
May 2, 7:34 PM CDTTornado WarningBMXBlount, Jefferson, Walker56 min
May 2, 7:56 PM CDTAreal Flood AdvisoryBMXLamar, Marion4 hr
May 2, 7:56 PM CDTFlash Flood WatchBMXFayette, Lamar, Marion, Pickens, Tuscaloosa, Walker and 1 more9 hr
May 3, 5:08 AM CDTFlash Flood WatchBMXBibb, Fayette, Greene, Hale, Lamar, Marion and 6 more16 hr
May 3, 8:37 AM CDTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter53 min
May 3, 11:28 AM CDTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Tuscaloosa15 min
May 3, 12:29 PM CDTSevere Thunderstorm WarningBMXMarengo, Sumter61 min
May 3, 12:50 PM CDTTornado WarningBMXGreene, Hale, Marengo, Sumter55 min
May 3, 12:54 PM CDTTornado WarningBMXBibb, Jefferson, Shelby, Tuscaloosa51 min
May 3, 12:58 PM CDTTornado WarningBMXGreene, Hale, Sumter62 min
May 3, 1:18 PM CDTSevere Thunderstorm WarningBMXBibb, Dallas, Greene, Hale, Marengo, Perry and 2 more57 min
May 3, 1:23 PM CDTTornado WarningBMXJefferson, Shelby67 min
May 3, 1:33 PM CDTTornado WarningBMXBibb, Chilton, Dallas, Hale, Perry42 min
May 3, 1:40 PM CDTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa50 min
May 3, 1:40 PM CDTTornado WarningBMXBibb, Greene, Hale, Perry, Tuscaloosa50 min
May 3, 1:42 PM CDTFlash Flood WarningBMXBibb, Jefferson, Shelby, Tuscaloosa2 hr
May 3, 1:46 PM CDTTornado WarningBMXJefferson, Shelby44 min
May 3, 1:55 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 6 more65 min
May 3, 2:02 PM CDTTornado WarningBMXJefferson, St. Clair, Shelby, Talladega58 min
May 3, 2:32 PM CDTSevere Thunderstorm WarningBMXAutauga, Bibb, Bullock, Chilton, Clay, Coosa and 7 more58 min
May 3, 2:48 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne, St. Clair, Talladega57 min
May 3, 3:17 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Chambers, Coosa, Elmore, Lee and 5 more73 min
May 3, 3:20 PM CDTSevere Thunderstorm WarningBMXCalhoun, Chambers, Clay, Cleburne, Coosa, Randolph and 3 more55 min
May 3, 3:21 PM CDTTornado WarningBMXCalhoun, Cherokee, Cleburne54 min
May 3, 3:25 PM CDTTornado WarningBMXCalhoun, Clay, Cleburne, Talladega18 min
May 3, 4:11 PM CDTSevere Thunderstorm WarningBMXChambers, Cleburne, Randolph34 min
May 3, 4:26 PM CDTSevere Thunderstorm WarningBMXChambers, Lee, Russell34 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.